Alert archive / Georgia / Freeze Warnings in 2015
Freeze Warning 1, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze warning at Mar 27, 2015, 5:24 AM EDT for 36 counties in Georgia. It took effect at Mar 28, 2015, 2:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2015, 5:24 AM EDT (09:24 UTC)
- In effect from
- Mar 28, 2015, 2:00 AM EDT
- Expired
- Mar 28, 2015, 10:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
All 36 counties
Banks County, GA, Barrow County, GA, Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Heard County, GA, Jackson County, GA, Lumpkin County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 97 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1593 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
677 WWUS72 KFFC 270924 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 524 AM EDT FRI MAR 27 2015 GAZ001>005-011-012-019-020-272000- /O.UPG.KFFC.FZ.A.0001.150328T0600Z-150328T1400Z/ /O.NEW.KFFC.FZ.W.0001.150328T0600Z-150328T1400Z/ /O.NEW.KFFC.FZ.A.0002.150329T0400Z-150329T1400Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD- BARTOW- INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE 524 AM EDT FRI MAR 27 2015 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY... ...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATIONS...PARTS OF NORTHWEST GEORGIA...NORTH AND WEST OF A CAVE SPRING TO CARTERSVILLE TO CONASAUGA LAKE LINE. * TEMPERATURES...IN THE LOW 30S SATURDAY MORNING AND UPPER 20S TO AROUND 30 SUNDAY MORNING. * TIMING...EARLY SATURDAY MORNING...2AM TO 10AM. * IMPACTS...FREEZING TEMPERATURES WILL DAMAGE TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE VEGETATION AND YOUNG TREES. && $$ GAZ021>025-027-030>039-041>062-272000- /O.NEW.KFFC.FZ.A.0002.150329T0400Z-150329T1400Z/ CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN- INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN 524 AM EDT FRI MAR 27 2015 ...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. * LOCATIONS...ALL OF NORTH GEORGIA AND A PORTION OF CENTRAL GEORGIA FROM FRANKLIN TO GRIFFIN TO WARRENTON. * TEMPERATURES...28 TO 32. * TIMING...LATE SATURDAY NIGHT INTO SUNDAY MORNING. * IMPACTS...FREEZING TEMPERATURES COULD DAMAGE TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE VEGETATION AND YOUNG TREES. && $$
4 follow-up statements
343 WWUS72 KFFC 271601 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1201 PM EDT FRI MAR 27 2015 GAZ001>005-011-012-019-020-280015- /O.CON.KFFC.FZ.W.0001.150328T0600Z-150328T1400Z/ /O.CON.KFFC.FZ.A.0002.150329T0400Z-150329T1400Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD- BARTOW- INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE 1201 PM EDT FRI MAR 27 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... * LOCATIONS...PARTS OF NORTHWEST GEORGIA...NORTH AND WEST OF A CAVE SPRING TO CARTERSVILLE TO CONASAUGA LAKE LINE SATURDAY MORNING FOR THE FREEZE WARNING. FOR ALL OF NORTH GEORGIA SUNDAY MORNING FOR THE FREEZE WATCH. * TEMPERATURES...IN THE LOW 30S SATURDAY MORNING AND UPPER 20S TO AROUND 30 SUNDAY MORNING. * TIMING...EARLY SATURDAY MORNING...2AM TO 10AM FOR THE FREEZE WARNING. LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING FOR THE FREEZE WATCH. * IMPACTS...FREEZING TEMPERATURES WILL DAMAGE TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE VEGETATION AND YOUNG TREES. && $$ GAZ006>009-013>016-280015- /O.EXA.KFFC.FZ.A.0002.150329T0400Z-150329T1400Z/ FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 1201 PM EDT FRI MAR 27 2015 ...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. * LOCATIONS...ALL OF NORTH GEORGIA AND A PORTION OF CENTRAL GEORGIA FROM FRANKLIN TO GRIFFIN TO WARRENTON. * TEMPERATURES...MID TO UPPER 20S. * TIMING...LATE SATURDAY NIGHT INTO SUNDAY MORNING. * IMPACTS...FREEZING TEMPERATURES WILL DAMAGE TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE VEGETATION AND YOUNG TREES. && $$ GAZ021>025-027-030>039-041>062-280015- /O.CON.KFFC.FZ.A.0002.150329T0400Z-150329T1400Z/ CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN- INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN 1201 PM EDT FRI MAR 27 2015 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... * LOCATIONS...ALL OF NORTH GEORGIA AND A PORTION OF CENTRAL GEORGIA FROM FRANKLIN TO GRIFFIN TO WARRENTON. * TEMPERATURES...28 TO 32. * TIMING...LATE SATURDAY NIGHT INTO SUNDAY MORNING. * IMPACTS...FREEZING TEMPERATURES COULD DAMAGE TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE VEGETATION AND YOUNG TREES. && $$
674 WWUS72 KFFC 271909 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 309 PM EDT FRI MAR 27 2015 GAZ006>009-013>016-021>025-030>035-041>045-052>055-280315- /O.EXA.KFFC.FZ.W.0001.150328T0600Z-150328T1400Z/ /O.CON.KFFC.FZ.A.0002.150329T0400Z-150329T1400Z/ FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE-CHEROKEE- FORSYTH-HALL-BANKS-JACKSON-POLK-PAULDING-COBB-NORTH FULTON- GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB- HEARD-COWETA-FAYETTE-CLAYTON- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND...GAINESVILLE... MARIETTA...ATLANTA...LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE... EAST POINT...DECATUR...NEWNAN...PEACHTREE CITY 309 PM EDT FRI MAR 27 2015 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY. A FREEZE WATCH IS ALSO IN EFFECT FOR LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. * LOCATIONS...NORTH OF A LINE FROM FRANKLIN TO FAYETTEVILLE TO LAWRENCEVILLE TO HOMER FOR THE FREEZE WARNING SATURDAY MORNING. NORTH OF A LINE FROM HAMILTON TO MACON TO LOUISVILLE FOR THE FREEZE WATCH SUNDAY MORNING. * TEMPERATURES...LOWER 30S...EXCEPT MID TO UPPER 20S...MOUNTAINS SATURDAY MORNING. MID 20S TO LOWER 30S...EXCEPT LOW TO MID 20S MOUNTAINS...SUNDAY MORNING. * TIMING...2 AM TO 10 AM SATURDAY MORNING FOR THE FREEZE WARNING AND LATE SATURDAY NIGHT INTO SUNDAY MORNING FOR THE FREEZE WATCH. * IMPACTS...FREEZING TEMPERATURES COULD DAMAGE TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE VEGETATION AND YOUNG TREES. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. && $$ GAZ001>005-011-012-019-020-280315- /O.CON.KFFC.FZ.W.0001.150328T0600Z-150328T1400Z/ /O.CON.KFFC.FZ.A.0002.150329T0400Z-150329T1400Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD- BARTOW- INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE 309 PM EDT FRI MAR 27 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... * LOCATIONS...NORTH OF A LINE FROM FRANKLIN TO FAYETTEVILLE TO LAWRENCEVILLE TO HOMER FOR THE FREEZE WARNING SATURDAY MORNING. NORTH OF A LINE FROM HAMILTON TO MACON TO LOUISVILLE FOR THE FREEZE WATCH SUNDAY MORNING. * TEMPERATURES...MID 20S TO LOWER 30S BOTH SATURDAY AND SUNDAY MORNINGS. * TIMING...2AM TO 10AM SATURDAY FOR THE FREEZE WARNING. LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING FOR THE FREEZE WATCH. * IMPACTS...FREEZING TEMPERATURES WILL DAMAGE TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE VEGETATION AND YOUNG TREES. && $$ GAZ066>076-078-079-081>084-280315- /O.EXA.KFFC.FZ.A.0002.150329T0400Z-150329T1400Z/ TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-CRAWFORD-BIBB-TWIGGS-WILKINSON- INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON 309 PM EDT FRI MAR 27 2015 ...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. * LOCATIONS...NORTH OF A LINE FROM HAMILTON TO MACON TO LOUISVILLE. * TEMPERATURES...IN THE LOWER 30S. * TIMING...LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. * IMPACTS...FREEZING TEMPERATURES WILL DAMAGE TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE VEGETATION AND YOUNG TREES. && $$ GAZ027-036>039-046>051-056>062-280315- /O.CON.KFFC.FZ.A.0002.150329T0400Z-150329T1400Z/ MADISON-CLARKE-OCONEE-OGLETHORPE-WILKES-ROCKDALE-WALTON-NEWTON- MORGAN-GREENE-TALIAFERRO-SPALDING-HENRY-BUTTS-JASPER-PUTNAM- HANCOCK-WARREN- INCLUDING THE CITIES OF...ATHENS...CONYERS...COVINGTON...GRIFFIN 309 PM EDT FRI MAR 27 2015 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... * LOCATIONS...NORTH OF A LINE FROM HAMILTON TO MACON TO LOUISVILLE. * TEMPERATURES...IN THE LOWER 30S. * TIMING...LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. * IMPACTS...FREEZING TEMPERATURES WILL DAMAGE TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE VEGETATION AND YOUNG TREES. && $$
066 WWUS72 KFFC 280243 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1043 PM EDT FRI MAR 27 2015 GAZ001>009-011>016-019>025-030>035-041>045-052>055-281045- /O.CON.KFFC.FZ.W.0001.150328T0600Z-150328T1400Z/ /O.CON.KFFC.FZ.A.0002.150329T0400Z-150329T1400Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS- SOUTH FULTON-DEKALB-HEARD-COWETA-FAYETTE-CLAYTON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...NEWNAN...PEACHTREE CITY 1043 PM EDT FRI MAR 27 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... * LOCATIONS...NORTH OF A LINE FROM FRANKLIN TO FAYETTEVILLE... LAWRENCEVILLE AND HOMER FOR THE FREEZE WARNING SATURDAY MORNING. NORTH OF A LINE FROM HAMILTON TO MACON AND LOUISVILLE FOR THE FREEZE WATCH SUNDAY MORNING. * TEMPERATURES...LOWER 30S...EXCEPT MID TO UPPER 20S IN THE MOUNTAINS SATURDAY MORNING. MID 20S TO LOWER 30S...EXCEPT LOW TO MID 20S IN THE MOUNTAINS SUNDAY MORNING. * TIMING...2 AM TO 10 AM SATURDAY MORNING FOR THE FREEZE WARNING AND LATE SATURDAY NIGHT INTO SUNDAY MORNING FOR THE FREEZE WATCH. * IMPACTS...FREEZING TEMPERATURES COULD DAMAGE TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE VEGETATION AND YOUNG TREES. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. && $$ GAZ027-036>039-046>051-056>062-066>076-078-079-081>084-281045- /O.CON.KFFC.FZ.A.0002.150329T0400Z-150329T1400Z/ MADISON-CLARKE-OCONEE-OGLETHORPE-WILKES-ROCKDALE-WALTON-NEWTON- MORGAN-GREENE-TALIAFERRO-SPALDING-HENRY-BUTTS-JASPER-PUTNAM- HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES- BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-CRAWFORD-BIBB- TWIGGS-WILKINSON- INCLUDING THE CITIES OF...ATHENS...CONYERS...COVINGTON... GRIFFIN...MILLEDGEVILLE...MACON 1043 PM EDT FRI MAR 27 2015 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... * LOCATIONS...NORTH OF A LINE FROM HAMILTON TO MACON AND LOUISVILLE. * TEMPERATURES...IN THE LOWER 30S. * TIMING...LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. * IMPACTS...FREEZING TEMPERATURES WILL DAMAGE TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE VEGETATION AND YOUNG TREES. && $$
408 WWUS72 KFFC 280758 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 358 AM EDT SAT MAR 28 2015 GAZ001>009-011>016-019>025-030>035-041>045-052>055-281600- /O.UPG.KFFC.FZ.A.0002.150329T0400Z-150329T1400Z/ /O.NEW.KFFC.FZ.W.0002.150329T0400Z-150329T1400Z/ /O.CON.KFFC.FZ.W.0001.000000T0000Z-150328T1400Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS- SOUTH FULTON-DEKALB-HEARD-COWETA-FAYETTE-CLAYTON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...NEWNAN...PEACHTREE CITY 358 AM EDT SAT MAR 28 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...FREEZE WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATIONS...NORTH OF A LINE FROM FRANKLIN TO FAYETTEVILLE... LAWRENCEVILLE AND HOMER FOR THE FREEZE WARNING THIS MORNING. NORTH OF A LINE FROM HAMILTON TO MACON AND LOUISVILLE FOR THE FREEZE WARNING SUNDAY MORNING. * TEMPERATURES...LOWER 30S...EXCEPT MID TO UPPER 20S IN THE MOUNTAINS THIS MORNING. MID 20S TO LOWER 30S...EXCEPT LOW TO MID 20S IN THE MOUNTAINS SUNDAY MORNING. * TIMING...2 AM TO 10 AM THIS MORNING FOR THE FREEZE WARNING. MIDNIGHT TO 8 AM SUNDAY MORNING. * IMPACTS...FREEZING TEMPERATURES COULD DAMAGE TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. && $$ GAZ027-036>039-046>051-056>062-066>076-078-079-081>084-281600- /O.UPG.KFFC.FZ.A.0002.150329T0400Z-150329T1400Z/ /O.NEW.KFFC.FZ.W.0002.150329T0400Z-150329T1400Z/ MADISON-CLARKE-OCONEE-OGLETHORPE-WILKES-ROCKDALE-WALTON-NEWTON- MORGAN-GREENE-TALIAFERRO-SPALDING-HENRY-BUTTS-JASPER-PUTNAM- HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES- BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-CRAWFORD-BIBB- TWIGGS-WILKINSON- INCLUDING THE CITIES OF...ATHENS...CONYERS...COVINGTON... GRIFFIN...MILLEDGEVILLE...MACON 358 AM EDT SAT MAR 28 2015 ...FREEZE WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATIONS...NORTH OF A LINE FROM HAMILTON TO MACON AND LOUISVILLE. * TEMPERATURES...IN THE LOWER 30S. * TIMING...MIDNIGHT TONIGHT TO 10AM SUNDAY MORNING. * IMPACTS...FREEZING TEMPERATURES WILL DAMAGE TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Mar 27, 4:59 AM EDT, 25 minutes earlier.
Area forecast discussion, Mar 27, 4:59 AM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
459 AM EDT FRI MAR 27 2015
...FREEZE WARNING IN EFFECT FOR NW GEORGIA FRIDAY NIGHT...
...FREEZE WATCH IN EFFECT FOR NORTH AND PORTIONS OF CENTRAL
GEORGIA FOR SUNDAY MORNING...
.SHORT TERM /TODAY THROUGH SATURDAY/...
COLD FRONT HAS NOW PUSHED ALONG ROUGHLY A COLUMBUS TO ATHENS LINE
AT THIS HOUR WITH MID 40S MOVING INTO THE NW CORNER OF THE STATE
WHILE LOWER TO MID 60S REMAIN ACROSS THE SOUTH. SEEING
PRECIPITATION AHEAD AND BEHIND THE FRONT WITH THE MAIN DIFFERENCE
BEING MODERATE SHOWERS IN WARM MOIST AIR AHEAD AND JUST LIGHT RAIN
IN COOLER POST FRONTAL ENVIRONMENT. NO THUNDER NOTED FOR THE LAST
SEVERAL HOURS AND WILL GENERALLY JUST CARRY -SHRA FOR THE
INITIALIZED GRID SET THIS MORNING.
FOR TODAY...NOT READY TO ENTIRELY GIVE UP ON THUNDER POTENTIAL AS
MODELS CONTINUE TO SLOW DOWN PROGRESSION OF FRONT AND ASSOCIATED
PRECIP. THERE STILL APPEARS TO BE A SMALL OPPORTUNITY FOR SOME
DESTABILIZATION OVER THE FAR EAST AND SOUTHEAST PORTIONS PRIOR TO
FRONTAL PASSAGE DURING THE MID MORNING HOURS. WILL INCLUDE ISOLATED
THUNDER IN THESE AREAS BUT WILL MONITOR TRENDS THROUGH DAYBREAK
AND MAY BE ABLE TO REMOVE COMPLETELY.
AS MENTIONED...MODELS SLOWER WITH PROGRESSION OF CLEARING LINE AND
HAVE HELD ONTO POPS THROUGH THIS AFTERNOON WITH EVEN SOME WRAP
AROUND POTENTIAL FOR THE FAR NORTHERN ZONES. OTHERWISE...MAIN
ISSUE TODAY WILL BE THE WINDS WHICH LOOKS TO INCREASE TO THE 15 TO
25 MPH RANGE MAINLY IN GUSTS. LOOKS TO BE JUST SHORT OF WIND
ADVISORY BUT WILL NEED TO MONITOR CLOSELY.
STRONG COLD AIR ADVECTION PATTERN SETS UP TONIGHT ALLOWING FOR
POTENTIAL FREEZING TEMPERATURES ACROSS THE NORTHERN TIER. FREEZE
PROGRAM DOES NOT START UNTIL APRIL 15TH FOR NE GA SO NO WARNING
THERE BUT WILL UPGRADE THE WATCH TO A WARNING FOR THE NW PORTION.
WINDS WILL REMAIN ELEVATED AND THERE WILL BE CONTINUED MID A HIGH
LEVEL CLOUDS SO NOT A SLAM DUNK ON THIS ONE BUT ENOUGH EVIDENCE IN
GUIDANCE NUMBERS TO ROLL WITH A WARNING.
DEESE
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
THE EXTENDED FORECAST STARTS OFF WITH A HIGH PRESSURE RIDGE
BUILDING SOUTH OUT OF THE GREAT LAKE STATES PUSHING A WEAK
FRONTAL BOUNDARY SOUTH OF THE STATE. TEMPERATURES SUNDAY MORNING
STILL APPEAR TO BE THE COLDEST WE WILL SEE THIS FORECAST PERIOD.
GENERAL FREEZING LINE RUNNING FROM LAGRANGE IN THE WEST TO AUGUSTA
IN THE EAST. WILL BE ISSUING A FREEZE WATCH FOR SUNDAY MORNING.
DEPENDING ON JUST HOW LOW THE TEMPS GET FROST CAN ALSO BE A
CONCERN DOWN INTO CENTRAL AND PORTIONS OF SOUTH GA SUNDAY MORNING
AS WELL. GFS AND ECMWF IN GOOD AGREEMENT SHOWING ANOTHER FRONT
MOVING THROUGH THE AREA MONDAY. WILL CONTINUE WITH CHANCE OF
PRECIPITATION IN THE FORECAST. INSTABILITY IS A BIT LOW SO WILL
KEEP JUST SHOWERS...NO THUNDER. MODELS THEN SHOW A WAVE MOVING
EAST OUT OF TX TUE AND PUSHING INTO GA WED. THE GFS IS A BIT
STRONGER WITH THIS WAVE THAN THE ECMWF...BUT THEY BOTH SHOW THE
SAME GENERAL PATTERN. FOR NOW...HAVE CHANCE POPS IN WED THROUGH
FRIDAY BUT STILL KEEPING THUNDER OUT AS INSTABILITIES STAY LOW FOR
THIS TIME OF YEAR. WILL KEEP AN EYE ON THIS THE NEXT FEW DAYS AS
WOULD NOT BE SURPRISED TO SEE THE MODELS EVOLVE AS THINGS GET
CLOSER TO MID WEEK.
01
&&
.CLIMATE...
RECORDS FOR 03-29
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 85 1928 47 1959 62 1977 25 1887
1907
KATL 84 1989 43 1894 65 1924 25 1887
1945
KCSG 89 2007 52 2001 67 1997 32 1955
1953
1948
KMCN 87 1907 47 1926 67 1924 30 1966
AVIATION...
06Z UPDATE...
COLD FRONT HAS MADE ITS WAY INTO THE NORTHERN MOST TAF SITES BU
-SHRA CONTINUE EVEN BEHIND THIS FRONTAL BOUNDARY. A MIXED BAG THUS
FAR OF IFR...MVFR AND VFR CIGS ASSOCIATED WITH THIS FEATURE AND
WILL HANDLE WITH SHORT TERM TEMPO TO ACCOUNT FOR THE POTENTIAL
OVC008 THROUGH 10Z. THEREAFTER...SHOULD SEE MVFR CIGS TRANSITION
TO VFR BY MID MORNING AS WINDS INCREASE FROM THE NW TO 15G25KT.
//ATL CONFIDENCE...06Z UPDATE...
HIGH ON ALL ELEMENTS.
DEESE
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 61 35 56 31 / 60 10 5 5
ATLANTA 58 34 53 33 / 60 5 5 5
BLAIRSVILLE 51 27 47 26 / 60 20 5 5
CARTERSVILLE 58 34 52 30 / 40 5 5 5
COLUMBUS 64 38 59 36 / 60 0 0 5
GAINESVILLE 58 33 53 31 / 60 5 5 5
MACON 66 38 59 33 / 60 0 0 5
ROME 57 34 52 29 / 20 5 5 0
PEACHTREE CITY 60 34 55 31 / 60 5 5 5
VIDALIA 69 41 62 36 / 60 5 0 5
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING FOR
THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...BUTTS...CARROLL...
CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...
COWETA...DADE...DEKALB...DOUGLAS...FAYETTE...FLOYD...FORSYTH...
GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HEARD...
HENRY...JACKSON...JASPER...MADISON...MORGAN...MURRAY...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...POLK...PUTNAM...
ROCKDALE...SOUTH FULTON...SPALDING...TALIAFERRO...WALKER...
WALTON...WARREN...WHITFIELD...WILKES.
FREEZE WARNING FROM 2 AM TO 10 AM EDT SATURDAY FOR THE FOLLOWING
ZONES: BARTOW...CATOOSA...CHATTOOGA...DADE...FLOYD...GORDON...
MURRAY...WALKER...WHITFIELD.
&&
SHORT TERM...DEESE
LONG TERM....01
AVIATION...DEESEHazardous weather outlook, Mar 26, 5:40 PM EDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 540 PM EDT THU MAR 26 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271545- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 540 PM EDT THU MAR 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... A STRONG COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO NORTH AND CENTRAL GEORGIA THIS EVENING INTO EARLY FRIDAY MORNING. SEVERE STORMS ARE CURRENTLY NOT EXPECTED...HOWEVER...THERE WILL BE ENOUGH INSTABILITY AND WIND SHEAR AVAILABLE FOR A FEW THUNDERSTORMS TO PRODUCE GUSTY WINDS AND POSSIBLY SOME SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... BEHIND THE COLD FRONT...MUCH COLDER AIR WILL MOVE INTO THE REGION FOR THE WEEKEND WITH SUB-FREEZING LOW TEMPERATURES POSSIBLE FOR PORTIONS OF NORTH GEORGIA SATURDAY AND ESPECIALLY SUNDAY MORNING. NEAR RECORD LOWS ARE EXPECTED SUNDAY MORNING WITH WIDESPREAD FROST POSSIBLE ACROSS NORTH GEORGIA AND PORTIONS OF CENTRAL GEORGIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME HOWEVER SPOTTERS ARE ENCOURAGED TO SUBMIT ANY REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 9:27 PM EDT | Special Weather Statement | FFC | Floyd | 33 min |
| Mar 27, 5:24 AM EDT | Freeze Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Butts and 65 more | 23 hr |
Nearby
Freeze Warnings in Georgia, 2015Every freeze warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.